Skip to Main content Skip to Navigation
Journal articles

A COMPUTATIONALLY INEXPENSIVE ALGORITHM FOR DETERMINING OUTER AND INNER ENCLOSURES OF NONLINEAR MAPPINGS OF ELLIPSOIDAL DOMAINS

Andreas Rauh 1, 2 Luc Jaulin 1, 2
2 Lab-STICC_ROBEX - Equipe ROBotics for EXploration
Lab-STICC - Laboratoire des sciences et techniques de l'information, de la communication et de la connaissance : UMR6285
Abstract : A wide variety of approaches for set-valued simulation, parameter identification, state estimation as well as reachability, observability and stability analysis for nonlinear discrete-time systems involve the propagation of ellipsoids via nonlinear functions. It is well known that the corresponding image sets usually possess a complex shape and may even be nonconvex despite the convexity of the input data. For that reason, domain splitting procedures are often employed which help to reduce the phenomenon of overestimation that can be traced back to the well-known dependency and wrapping effects of interval analysis. In this paper, we propose a simple, yet efficient scheme for simultaneously determining outer and inner ellipsoidal range enclosures of the solution for the evaluation of multi-dimensional functions if the input domains are themselves described by ellipsoids. The Hausdorff distance between the computed enclosure and the exact solution set reduces at least linearly when decreasing the size of the input domains. In addition to algebraic function evaluations, the proposed technique is-for the first time, to our knowledge-employed for quantifying worst-case errors when extended Kalman filter-like, linearization-based techniques are used for forecasting confidence ellipsoids in a stochastic setting.
Complete list of metadata

https://hal-ensta-bretagne.archives-ouvertes.fr/hal-03344078
Contributor : Andreas Rauh Connect in order to contact the contributor
Submitted on : Wednesday, September 15, 2021 - 5:46:44 PM
Last modification on : Monday, October 11, 2021 - 2:24:03 PM

File

AMCS_2021_31_3_3.pdf
Publication funded by an institution

Identifiers

Citation

Andreas Rauh, Luc Jaulin. A COMPUTATIONALLY INEXPENSIVE ALGORITHM FOR DETERMINING OUTER AND INNER ENCLOSURES OF NONLINEAR MAPPINGS OF ELLIPSOIDAL DOMAINS. International Journal of Applied Mathematics and Computer Science, University of Zielona Góra 2021, 31 (3), pp.399-415. ⟨10.34768/amcs-2021-0027⟩. ⟨hal-03344078⟩

Share

Metrics

Record views

19

Files downloads

14